Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Sep 2, 2014, 5:40 PM EDT for 5 counties in Kentucky. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 5:40 PM EDT (21:40 UTC)
- Expired
- Sep 2, 2014, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:41 PM EDT | TSTM WND DMG | 3 N Whitley City, KY | TREE BLOWN ACROSS NORFOLK SOUTHERN TRAIN TRACK AT TRAIN TRACK MARKER 187. A TRAIN RAN INTO THE TREE A SHORT TIME LATER. NO INJURIES. |
| Sep 2, 5:45 PM EDT | TSTM WND DMG | Whitley City, KY | STORM SPOTTER REPORTED ROOF AND GUTTER DAMAGE TO THE VFW HALL IN WHITLEY CITY ON MAIN STREET. |
| Sep 2, 5:45 PM EDT | TSTM WND GST 45.2 | Whitley City, KY | KENTUCKY MESONET RECORDED A 45.2 MPH WIND GUST IN WHITLEY CITY. |
| Sep 2, 6:11 PM EDT | TSTM WND DMG | 6 W Corbin, KY | TREE DOWN...PARTIALLY BLOCKING HIGHWAY 511. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS53 KJKL 022140
SVRJKL
KYC125-147-199-231-235-022230-
/O.NEW.KJKL.SV.W.0124.140902T2140Z-140902T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM EDT
* AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALPINE...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HONEYBEE AROUND 555 PM EDT.
HUXLEY AROUND 600 PM EDT.
ROCKCASTLE SPRINGS AROUND 610 PM EDT.
BALDROCK AND BARK CAMP AROUND 615 PM EDT.
HOLLY BAY REC. AREA AND GROVE AROUND 620 PM EDT.
VOX AND RYE AROUND 625 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOLLY BAY RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8481 3694 8471 3711 8405 3698 8404
3698 8407 3694 8409 3685 8406 3686 8405
3683 8403 3659 8401 3659 8437
TIME...MOT...LOC 2140Z 255DEG 19KT 3692 8449
HAIL...1.00IN
WIND...60MPH
$$
GREIF4 follow-up statements
516
WWUS53 KJKL 022202
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT TUE SEP 2 2014
KYC125-147-199-231-235-022230-
/O.CON.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
MCCREARY KY-PULASKI KY-WAYNE KY-WHITLEY KY-LAUREL KY-
602 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAUREL...WHITLEY...EASTERN WAYNE...SOUTHEASTERN PULASKI AND MCCREARY
COUNTIES UNTIL 630 PM EDT...
AT 558 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUXLEY...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKCASTLE SPRINGS AROUND 610 PM EDT.
BALDROCK AND BARK CAMP AROUND 615 PM EDT.
HOLLY BAY REC. AREA AND GROVE AROUND 620 PM EDT.
VOX AND HIGHTOP AROUND 625 PM EDT.
KEAVY AND DORTHAE AROUND 630 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOLLY BAY RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8481 3694 8471 3711 8405 3698 8404
3698 8407 3694 8409 3685 8406 3686 8405
3683 8403 3659 8401 3659 8437
TIME...MOT...LOC 2202Z 255DEG 19KT 3695 8435
HAIL...1.00IN
WIND...60MPH
$$
JMW169
WWUS53 KJKL 022205
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT TUE SEP 2 2014
KYC231-022215-
/O.CAN.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
WAYNE KY-
605 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3660 8478 3664 8475 3681 8453 3701 8443
3711 8405 3698 8404 3698 8407 3694 8409
3685 8406 3685 8405 3683 8403 3659 8401
TIME...MOT...LOC 2205Z 255DEG 19KT 3695 8433
$$
KYC125-147-199-235-022230-
/O.CON.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
MCCREARY KY-PULASKI KY-WHITLEY KY-LAUREL KY-
605 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAUREL...WHITLEY...SOUTHEASTERN PULASKI AND MCCREARY COUNTIES UNTIL
630 PM EDT...
AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUXLEY...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKCASTLE SPRINGS AROUND 610 PM EDT.
BALDROCK AND BARK CAMP AROUND 615 PM EDT.
HOLLY BAY REC. AREA AND GROVE AROUND 620 PM EDT.
VOX AND RYE AROUND 625 PM EDT.
KEAVY AND HIGHTOP AROUND 630 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOLLY BAY RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8478 3664 8475 3681 8453 3701 8443
3711 8405 3698 8404 3698 8407 3694 8409
3685 8406 3685 8405 3683 8403 3659 8401
TIME...MOT...LOC 2205Z 255DEG 19KT 3695 8433
HAIL...1.00IN
WIND...60MPH
$$
JMW385
WWUS53 KJKL 022222
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT TUE SEP 2 2014
KYC199-022232-
/O.CAN.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
PULASKI KY-
622 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3660 8478 3664 8475 3669 8439 3676 8432
3695 8425 3701 8410 3698 8404 3698 8407
3694 8409 3685 8406 3683 8403 3659 8401
TIME...MOT...LOC 2222Z 255DEG 19KT 3695 8421
$$
KYC125-147-235-022230-
/O.CON.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
MCCREARY KY-WHITLEY KY-LAUREL KY-
622 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAUREL...WHITLEY AND SOUTHERN MCCREARY COUNTIES UNTIL 630 PM EDT...
AT 620 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROVE...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARTON AND CORBIN AROUND 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8478 3664 8475 3669 8439 3676 8432
3695 8425 3701 8410 3698 8404 3698 8407
3694 8409 3685 8406 3683 8403 3659 8401
TIME...MOT...LOC 2222Z 255DEG 19KT 3695 8421
HAIL...0.75IN
WIND...60MPH
$$
GREIF877
WWUS53 KJKL 022232
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT TUE SEP 2 2014
KYC125-147-235-022242-
/O.EXP.KJKL.SV.W.0124.000000T0000Z-140902T2230Z/
MCCREARY KY-WHITLEY KY-LAUREL KY-
632 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAUREL...WHITLEY
AND SOUTHERN MCCREARY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3660 8478 3664 8475 3669 8439 3676 8432
3695 8425 3701 8410 3698 8404 3698 8407
3694 8409 3685 8406 3683 8403 3659 8401
TIME...MOT...LOC 2222Z 255DEG 19KT 3693 8420
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:45 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 2, 3:45 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT TUE SEP 2 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 343 PM EDT TUE SEP 2 2014 A LINE OF THUNDERSTORMS WITH HEAVY RAINS HAS FORMED ALONG AN OLD OUTFLOW BOUNDARY ACROSS THE MID SECTION OF EASTERN KENTUCKY. SOME OF THE STORMS HAVE BECOME NEAR SEVERE AND EXPECT SOME SEVERE STORM WARNINGS TO BE ISSUED DURING THE NEXT FEW HOURS. THE MAIN THREAT WILL BE WIND GUSTS. ANOTHER CONCERN IS THAT WITH UNIDIRECTIONAL FLOW AND HIGH PRECIPITABLE WATER...FLOODING CONCERNS WILL BE A REAL ISSUE THIS AFTERNOON AND EVENING...MAINLY IN THE SOUTHERN HALF OF EASTERN KENTUCKY AND ESPECIALLY ALONG THE OLD OUTFLOW BOUNDARY. EXPECT THE FRONT TO PUSH THE PRECIPITATION SOUTH OF THE AREA BY WEDNESDAY MORNING. IN GENERAL...THE HRRR AND RAP HAVE NOT BEEN DOING TOO WELL WITH THIS SYSTEM SO FAR. WEDNESDAY FIGURES TO BE A LITTLE MORE COMFORTABLE AS THE HUMIDITY WILL BE A LITTLE LOWER. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 301 PM EDT TUE SEP 2 2014 THE MODELS BEGIN THE EXTENDED PERIOD IN PRETTY GOOD AGREEMENT ONCE AGAIN...WITH A RIDGE OF HIGH PRESSURE...BOTH ALOFT AND AT THE SURFACE...CENTERED OVER THE EASTERN GULF OF MEXICO...ALONG WITH A WELL DEFINED TROUGH OF LOW PRESSURE ALOFT TAKING SHAPE OVER THE NORTHERN PLAINS. THE MODELS HAVE THE RIDGE STEADILY BREAKING DOWN TO BEGIN THE PERIOD...WITH SHOWERS AND STORMS POPPING UP BENEATH IT ACROSS THE TENNESSEE VALLEY DOWN TO THE GULF AND ACROSS PORTIONS OF THE SOUTHEASTERN CONUS. AS THE TROUGH EVOLVES AND STRENGTHENS...IT WILL EJECT OUT OF THE PLAINS WEDNESDAY AND THURSDAY...AND PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS. THE COLD FRONT TRAILING FROM THIS UPPER LOW WILL END UP BEING OUR WEATHER MAKER FOR THE UPCOMING WEEKEND. THE FRONT IS EXPECTED TO INTERACT WITH MOISTURE COMING OFF THE GULF OF MEXICO ON SOUTHWESTERLY WINDS. THE FRONT WILL HAVE A DIFFICULT TIME MOVING EASTWARD...HOWEVER...AS THE RIDGE DIGS IN A BIT JUST OFF THE SOUTHEAST COAST AND FLOW ALOFT BECOMES MORE ZONAL. THERE WILL BE A GOOD CHANCE OF RAIN FRIDAY MORNING THROUGH SUNDAY MORNING...AS LIFT AND MOISTURE ALONG THE SLUGGISH FRONT SET OFF REPEATED ROUNDS OF SHOWERS AND STORMS. THE RAIN SHOULD FINALLY MOVE OUT OF THE AREA SUNDAY EVENING...AS THE FRONT FINALLY MOVES OUT OF THE AREA. TEMPERATURES TO BEGIN THE PERIOD LOOK TO BE ABOVE NORMAL...WITH HIGHS TOPPING OUT AROUND IN THE MID TO UPPER 80S THURSDAY AND FRIDAY. ONCE THE FRONT STALLS ACROSS THE AREA AND PRECIPITATION BECOMES MORE WIDESPREAD...TEMPERATURES WILL LIKELY MAX OUT BELOW NORMAL VALUES SATURDAY THROUGH MONDAY. THE POSITIONING OF THE FRONT OVER THE WEEKEND WILL ALLOW FOR SOME COOLER AND DRIER AIR TO FILTER INTO THE AREA. HIGHS ON SATURDAY SHOULD BE JUST BELOW NORMAL...AS THE BULK OF COOL AIR SHOULD STILL BE TRAPPED NORTH OF THE OHIO RIVER. ON SUNDAY...HOWEVER...ONCE WINDS HAVE SHIFTED TO THE NORTH...TEMPERATURES WILL BE QUITE COOL...WITH READINGS PEAKING IN THE MID TO UPPER 70S FOR MOST LOCATIONS. THE NORTHERLY FLOW WILL ONLY ALLOW FOR A SMALL WARM UP ON MONDAY...AS HIGHS THAT DAY WILL LIKELY ONLY TOP OUT IN THE UPPER 70S AND LOWER 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 156 PM EDT TUE SEP 2 2014 EASTERN KENTUCKY IS PRIMED FOR THUNDERSTORMS AS MOIST AND UNSTABLE CONDITIONS ARE PREVALENT ACROSS THE AREA. THERE IS AN OLD OUTFLOW BOUNDARY BISECTING THE AREA WHICH WE ARE WATCHING AS A FOCAL POINT FOR CONVECTIVE INITIATION AND THERE IS ALSO A FRONT WHICH IS MOVING TOWARD THE AREA FROM THE NORTHWEST WITH LOTS OF PREFRONTAL CONVECTION OUT AHEAD OF IT. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THIS AFTERNOON AND EVENING EXCEPT FOR IN THE VICINITY OF THE THUNDERSTORMS AND RAIN SHOWERS. PUT SOME TEMPO CONDITIONS IN THE TAF AS THE BEST ESTIMATE AS TO WHEN THUNDERSTORMS ARE MOST LIKELY AFFECT THEM. EXPECT SOME VLIFR TO FORM AT THE TAF STATIONS AS WELL AS THE VALLEYS LATER THIS EVENING AS THE CONVECTION MOVES OFF TO THE SOUTH AND EAST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM...AR AVIATION...JJ
Hazardous weather outlook, Sep 2, 3:52 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT TUE SEP 2 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 352 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL AND PRODUCE LOCALIZED HIGH WATER WITH CREEKS...DITCHES AND LOW WATER CROSSING RUNNING FULL. DENSE FOG IS POSSIBLE TONIGHT...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY IN VALLEYS AND ANY AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...WIND SPEED...OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KAS/HAL/JJ
In the hours before
Special weather statement, Sep 2, 4:49 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE SEP 2 2014
KYZ068-069-079-080-083-084-022145-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-LAUREL-JACKSON-
449 PM EDT TUE SEP 2 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 545 PM EDT TUESDAY AFTERNOON...
SOUTHERN JACKSON...
NORTHERN MCCREARY...
PULASKI...
SOUTHERN ROCKCASTLE...
WAYNE AND
LAUREL.
AT 449 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BANDY TO 22 MILES WEST OF SUNNYBROOK...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF MOUNT VERNON TO 14 MILES
NORTHWEST OF BYRDSTOWN...MOVING EAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILLAILLA
AROUND 455 PM EDT...BROMO AROUND 500 PM EDT...WABP AROUND 505 PM
EDT...WELLHOPE AROUND 510 PM EDT...AND PINE HILL AROUND 515 PM EDT.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
3705 8491 3709 8491 3736 8455 3734 8451
3736 8449 3737 8381 3735 8378 3731 8388
3726 8390 3725 8394 3720 8394 3661 8473
3662 8500 3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 2049Z 269DEG 26KT 3730 8452 3666 8535
GREIFSpecial weather statement, Sep 2, 4:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT TUE SEP 2 2014
KYZ058-059-068-069-080-108-111-114-022200-
POWELL-ESTILL-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-WOLFE-LEE-
455 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT TUESDAY EVENING...
JACKSON...
WESTERN OWSLEY...
EXTREME SOUTHEASTERN POWELL...
NORTHERN ROCKCASTLE...
WESTERN WOLFE...
LEE...
SOUTHERN ESTILL AND
EXTREME NORTH CENTRAL LAUREL.
AT 454 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM PITTS TO 10 MILES SOUTH OF PINE HILL...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF STANTON TO 12 MILES SOUTH OF MOUNT
VERNON...MOVING EAST AT 50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WIND CAVE
AROUND 500 PM EDT...MACEDONIA AROUND 505 PM EDT...ZOE AROUND 510 PM
EDT...DELVINTA AROUND 515 PM EDT...NATHANTON AROUND 520 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3742 8447 3754 8431 3752 8427 3753 8420
3756 8417 3757 8410 3764 8413 3767 8410
3769 8410 3779 8343 3733 8379 3733 8382
3731 8385 3733 8450
TIME...MOT...LOC 2054Z 265DEG 42KT 3776 8384 3720 8429
JMWLocal storm report, Sep 2, 5:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 5 N BOONEVILLE 37.55N 83.68W
09/02/2014 LEE KY EMERGENCY MNGR
TREE DOWN ON HIGHWAY 11. TIME ESTIMATED FROM RADAR.
&&
RAYLocal storm report, Sep 2, 5:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 S CLAY CITY 37.83N 83.93W
09/02/2014 POWELL KY 911 CALL CENTER
TREE DOWN ON KENTUCKY HIGHWAY 2001. TIME ESTIMATED FROM
RADAR.
&&
RAYSpecial weather statement, Sep 2, 5:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT TUE SEP 2 2014
KYZ052-060-104-106-108-109-022230-
MENIFEE-ROWAN-ELLIOTT-MAGOFFIN-MORGAN-WOLFE-
529 PM EDT TUE SEP 2 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT TUESDAY EVENING...
NORTHERN MAGOFFIN...
EASTERN MENIFEE...
MORGAN...
SOUTHEASTERN ROWAN...
NORTHERN WOLFE AND
ELLIOTT.
AT 528 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CULVER TO MURPHYFORK...OR ALONG A LINE EXTENDING FROM
SANDY HOOK TO 9 MILES SOUTHWEST OF WEST LIBERTY...MOVING EAST AT 65
MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WONNIE AROUND
535 PM EDT...MASHFORK AROUND 540 PM EDT...WHEELERSBURG AROUND 545 PM
EDT...
RESIDENTS CAN EXPECT 2 INCHES OR MORE OF RAIN...GUSTY WINDS OF 40 TO
50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3817 8292 3807 8293 3800 8302 3791 8296
3786 8300 3780 8297 3775 8297 3776 8368
3782 8363 3786 8367 3802 8360 3802 8358
3806 8357 3805 8350 3808 8346 3808 8350
3807 8351 3808 8352 3818 8298
TIME...MOT...LOC 2128Z 256DEG 57KT 3812 8294 3785 8333
JMWSpecial weather statement, Sep 2, 5:39 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT TUE SEP 2 2014
KYZ080-084>088-022245-
MCCREARY-WHITLEY-LAUREL-KNOX-BELL-HARLAN-
539 PM EDT TUE SEP 2 2014
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 645 PM EDT TUESDAY EVENING...
KNOX...
MCCREARY...
WHITLEY...
BELL...
SOUTHWESTERN HARLAN AND
SOUTHWESTERN LAUREL.
AT 539 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM GROVE TO GREAT MEADOWS CAMPSITES...OR ALONG A
LINE EXTENDING FROM 15 MILES NORTH OF WILLIAMSBURG TO 12 MILES
NORTHWEST OF ONEIDA...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DORTHAE AROUND
545 PM EDT...CORBIN AROUND 550 PM EDT...ROSSLAND AROUND 555 PM EDT...
ARKLE AROUND 600 PM EDT...BAILEYS SWITCH AROUND 605 PM EDT...
RESIDENTS CAN EXPECT 2 INCHES OR MORE OF RAIN...GUSTY WINDS OF 40 TO
50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3660 8478 3703 8429 3681 8310 3673 8318
3666 8342 3666 8353 3658 8369
TIME...MOT...LOC 2139Z 278DEG 39KT 3695 8423 3657 8469
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:06 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin | 24 min |
| Sep 2, 3:34 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Sep 2, 3:37 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Sep 2, 3:44 PM EDT | Special Weather Statement | JKL | Lee | 46 min |
| Sep 2, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 44 min |
| Sep 2, 3:50 PM EDT | Special Weather Statement | JKL | Floyd | 25 min |
| Sep 2, 3:51 PM EDT | Areal Flood Advisory | JKL | Breathitt | 2 hr |
| Sep 2, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 24 min |
| Sep 2, 4:13 PM EDT | Special Weather Statement | JKL | Pike | 47 min |
| Sep 2, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 40 min |
| Sep 2, 4:29 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery, Powell | 61 min |
| Sep 2, 4:49 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 2 more | 4 hr |
| Sep 2, 4:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski, Rockcastle, Wayne | 56 min |
| Sep 2, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 51 min |
| Sep 2, 4:55 PM EDT | Special Weather Statement | JKL | Estill, Jackson, Lee, Rockcastle, Wolfe | 65 min |
| Sep 2, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 48 min |
| Sep 2, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 56 min |
| Sep 2, 5:20 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 40 min |
| Sep 2, 5:29 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 61 min |
| Sep 2, 5:39 PM EDT | Special Weather Statement | JKL | Bell, Knox, McCreary, Whitley | 66 min |
| Sep 2, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry, Wolfe | 43 min |
| Sep 2, 5:48 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Owsley, Perry | 57 min |
| Sep 2, 5:50 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski | 2 hr |
| Sep 2, 5:54 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Pike | 66 min |
| Sep 2, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Whitley | 54 min |
| Sep 2, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 53 min |
| Sep 2, 6:12 PM EDT | Special Weather Statement | JKL | Clay, Harlan, Leslie, Letcher, Perry | 63 min |
| Sep 2, 6:15 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Sep 2, 6:48 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 27 min |
| Sep 2, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Perry | 39 min |
| Sep 2, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 46 min |
| Sep 2, 7:13 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Montgomery, Rowan | 47 min |
| Sep 2, 7:19 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.